Montelukast (a leukotriene receptor antagonist) is a commonly prescribed medication used in the management of asthma in both children and adults. It has been associated with a possible increased risk of various neuropsychiatric events in post-marketing analyses of clinical trial data and surveillance studies. When establishing a link between a medication and side effects, it is usual to establish and enquire whether there is a chronological relationship between the commencement of the medication and the onset of the symptoms.
We report a case where a number of unusual neuropsychiatric events were reported several years after commencement of montelukast in a young boy who may have a genetic predisposition and a likely psychological trigger. There was complete resolution of these symptoms upon the withdrawal of montelukast.
* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.
Usage data cannot currently be displayed